Ask an expert
Question

25 Feb 2004

Tourettes Management
I have been diagnosed with Tourettes Syndrome. Currently I have extra stress factors in my life which make the Tourettes symptoms exceptionally difficult to manage (Blinking, grunting, snorting and throat clearing). This is now having an impact on my interaction with people both socially and at work. Would it be beneficial to take some form of medication to assist me with my problem? I have previously been on Cipramil, which did seem to help.
Answer 391 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear Grunter,
I'm amazed that whoever made the diagnosis didn't advise poperly on treatment. I'm not aware of the effects of Cipramil on Tourettes, though if there is an element of depression and anxiety making the Tourettes worse, it could help. You need to see a neurologist who can confirm the diagnosis ( that's the easy part !) and advice on treatment --- some of the antipsychotic drugs like haloperidol seem to help some folks with Tourettes considerably, as can drugs such as Clonidine and Pimozide ; and your neurologist should know of the latest research.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.